Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 245, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 9, 2014, 9:23 PM CDT for Barton County, Russell County, Kansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2014, 9:23 PM CDT (02:23 UTC)
- Expired
- Sep 9, 2014, 10:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 147 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 9:50 PM CDT | TSTM WND DMG | 6 Nw Olmitz, KS | LAW ENFORCEMENT REPORT POWER LINES AND TREES DOWN. |
| Sep 9, 9:50 PM CDT | TSTM WND DMG | 6 Nw Olmitz, KS | LAW ENFORCEMENT REPORT POWER LINES AND TREES DOWN. UPDATE-AFTER FURTHER INVESTIGATION A TROOPER FOUND 8 OUTBUILDINGS DAMAGED. THE HOME HAD EXTERIOR DAMAGE AND THE TWO VEHICLES OUTSIDE WERE DAMAGED. AND SOME LIFESTOCK WERE MISSING. |
| Sep 9, 10:13 PM CDT | TSTM WND DMG | 4 Nw Galatia, KS | A FEW TREES WERE BLOWN OVER AND KNOCKED POWER LINES DOWN 4 MILES NORTHWEST OF GALATIA. |
| Sep 9, 10:15 PM CDT | TSTM WND DMG | 2 Sw Milberger, KS | RIGHT ON THE BARTON/RUSSELL COUNTY LINE. POWERPOLES DOWN. TIME IS APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
166
WUUS53 KICT 100223
SVRICT
KSC009-167-100315-
/O.NEW.KICT.SV.W.0245.140910T0223Z-140910T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALATIA...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUSANK AND MILBERGER.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 203 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903
TIME...MOT...LOC 0223Z 258DEG 37KT 3868 9897
HAIL...1.00IN
WIND...60MPH
$$
LAWSON3 follow-up statements
840
WWUS53 KICT 100236
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT TUE SEP 9 2014
KSC009-167-100315-
/O.CON.KICT.SV.W.0245.000000T0000Z-140910T0315Z/
RUSSELL KS-BARTON KS-
936 PM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BARTON AND SOUTHERN RUSSELL COUNTIES UNTIL 1015 PM CDT...
AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF SUSANK...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUSANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903
TIME...MOT...LOC 0236Z 254DEG 31KT 3871 9883
HAIL...1.00IN
WIND...60MPH
$$
LAWSON426
WWUS53 KICT 100251
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT TUE SEP 9 2014
KSC009-167-100315-
/O.CON.KICT.SV.W.0245.000000T0000Z-140910T0315Z/
RUSSELL KS-BARTON KS-
951 PM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BARTON AND SOUTHERN RUSSELL COUNTIES UNTIL 1015 PM CDT...
AT 948 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF GALATIA...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUSANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903
TIME...MOT...LOC 0251Z 266DEG 43KT 3876 9884
HAIL...1.00IN
WIND...60MPH
$$
LAWSON944 WWUS53 KICT 100309 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1009 PM CDT TUE SEP 9 2014 KSC009-167-100319- /O.EXP.KICT.SV.W.0245.000000T0000Z-140910T0315Z/ RUSSELL KS-BARTON KS- 1009 PM CDT TUE SEP 9 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON AND SOUTHERN RUSSELL COUNTIES WILL EXPIRE AT 1015 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903 TIME...MOT...LOC 0309Z 266DEG 43KT 3877 9856 $$ LAWSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 7:02 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 9, 7:02 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT TUE SEP 9 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 314 PM CDT TUE SEP 9 2014 EXPECTING STORMS TO INITIATE ALONG SURFACE FRONT OVER NORTH CENTRAL AND NORTHWEST KANSAS WHERE LOW LEVEL CONVERGENCE WILL BE MAXIMIZED FOR LATE THIS AFTERNOON/EVENING. THE STORMS WILL MOVE EASTWARD AND REACH CENTRAL KANSAS BY THIS EVENING...AND SHOULD MOVE SOUTHWARD TONIGHT DUE TO DECENT COLD POOL GENERATION FROM HIGH BASED STORMS. SEVERE WEATHER IS POSSIBLE OVER CENTRAL KANSAS GIVEN STRONGER SHEAR ALOFT...ESPECIALLY THROUGH THE LATE EVENING HOURS. THE COLD FRONT WILL CONTINUE TO SURGE SOUTHWARD ACROSS THE AREA ON WEDNESDAY WITH COOLER TEMPERATURES AND LINGERING RAIN SHOWERS. COULD BE A SMALL WINDOW FOR STORMS TO RE-DEVELOP WEDNESDAY AFTERNOON OVER FAR SOUTHEAST KANSAS BEFORE THE FRONT SHIFTS SOUTHWARD INTO OKLAHOMA. OTHERWISE DRIER COOLER AIR WILL OVERSPREAD THE REGION ON THURSDAY WITH BELOW NORMAL TEMPERATURES EXPECTED FOR KANSAS. MEANWHILE...THE NEXT UPPER LEVEL WAVE CURRENTLY DIVING SOUTHWARD ACROSS WESTERN CANADA WILL BRING ANOTHER STRONGER PUSH OF COLDER AIR SOUTHWARD INTO KANSAS ON FRIDAY. RAIN SHOWERS WILL DEVELOP OVER WESTERN KANSAS AHEAD OF THIS WAVE ON THURSDAY NIGHT AND MIGRATE EASTWARD INTO CENTRAL KANSAS ON FRIDAY. THE COMBINATION OF CLOUDS AND RAIN SHOWERS WILL RESULT IN WELL BELOW NORMAL TEMPERATURES FOR FRIDAY. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 314 PM CDT TUE SEP 9 2014 A COOL MORNING WILL BE ON TAP FOR SATURDAY AS CANADIAN HIGH PRESSURE WILL BE CENTERED OVER THE CENTRAL PLAINS. MODELS DIFFER ON THE EVOLUTION OF THE NEXT WEATHER SYSTEM FOR SUNDAY NIGHT/MONDAY WITH GFS MODEL SUGGESTING A DEEPER/STRONGER SYSTEM AND BETTER CHANCES OF PRECIPITATION COMPARED TO ECMWF MODEL. WE WILL MAINTAIN RAIN CHANCES FOR SUNDAY NIGHT INTO MONDAY WITH TEMPERATURES A BIT BELOW NORMAL. JAKUB && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 652 PM CDT TUE SEP 9 2014 FOR ICT-HUT-SLN-CNU-RSL...SCATTERED THUNDERSTORMS WILL AFFECT RSL AND SLN THIS EVENING AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. COVERED THREAT WITH A COUPLE HOUR TEMPO AT RSL...AND WILL PROBABLY EVENTUALLY NEED THE SAME AT SLN THIS EVENING. BIG QUESTION WILL BE HOW FAR SOUTHEAST SHOWERS/THUNDERSTORMS ARE ABLE TO FORM OVERNIGHT...AS A STRONG COLD FRONT CONTINUES SOUTHEAST. THINKING THE POSSIBILITY EXISTS AT HUT-ICT...BUT FOR NOW KEPT ANY MENTION OUT OF TAFS DUE TO DECREASING INSTABILITY AND INCREASING MID-LEVEL TEMPERATURES WITH SOUTHWARD EXTENT. STOUT NORTHWEST WINDS ANTICIPATED IN WAKE OF THE FRONT LATE TONIGHT- WEDNESDAY...ALONG WITH MVFR TO LOW VFR CIGS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 78 52 71 / 50 30 10 10 HUTCHINSON 68 74 51 69 / 80 20 10 10 NEWTON 70 75 51 69 / 70 30 10 10 ELDORADO 72 79 52 71 / 60 40 10 10 WINFIELD-KWLD 75 82 54 72 / 30 30 10 10 RUSSELL 64 70 46 64 / 80 20 10 10 GREAT BEND 65 71 48 66 / 80 20 10 10 SALINA 66 71 50 68 / 80 30 10 10 MCPHERSON 68 73 51 68 / 80 30 10 10 COFFEYVILLE 76 87 55 74 / 40 50 10 10 CHANUTE 74 82 54 72 / 50 50 10 10 IOLA 74 81 54 71 / 50 50 10 10 PARSONS-KPPF 75 85 54 73 / 40 50 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ051-067>069-082- 083-091>093. &&
Hazardous weather outlook, Sep 9, 8:22 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 822 PM CDT TUE SEP 9 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 822 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS CENTRAL KANSAS THROUGH THE LATE EVENING HOURS. DIME TO QUARTER SIZE HAIL AND 60 MPH WINDS ARE THE PRIMARY THREATS. ADDITIONALLY...LOCALLY HEAVY RAIN MAY LEAD TO LOCALIZED MINOR FLOODING OF LOW-LYING AREAS. THUNDERSTORM CHANCES WILL EXPAND TO INCLUDE SOUTHERN KANSAS BY LATE TONIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL LINGER OVER MAINLY SOUTHEAST KANSAS THROUGH EARLY WEDNESDAY...AS THE COLD FRONT EXITS RAPIDLY TO THE SOUTHEAST. THUNDERSTORM CHANCES WILL RETURN BY LATE WEEKEND AND EARLY NEXT WEEK...WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Sep 9, 6:18 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 8 N LINCOLN 39.16N 98.15W
09/09/2014 E0.75 INCH LINCOLN KS TRAINED SPOTTER
PEA TO PENNY SIZE HAIL.
&&
JMRSpecial weather statement, Sep 9, 6:49 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE SEP 9 2014
KSZ032-033-100015-
LINCOLN-RUSSELL-
649 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF DORRANCE...OR 14
MILES EAST OF RUSSELL...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LUCAS...SYLVAN GROVE...WILSON LAKE AND ASH GROVE.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3922 9827 3890 9806 3887 9839 3887 9848
3886 9849 3882 9875 3903 9878
TIME...MOT...LOC 2349Z 257DEG 34KT 3894 9859
LAWSONSpecial weather statement, Sep 9, 7:13 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 713 PM CDT TUE SEP 9 2014 KSZ032-100045- RUSSELL- 713 PM CDT TUE SEP 9 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 745 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SUSANK...OR 13 MILES SOUTHEAST OF RUSSELL...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... DORRANCE. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3884 9880 3892 9848 3870 9849 3870 9883 TIME...MOT...LOC 0013Z 235DEG 48KT 3875 9868 LAWSON
Special weather statement, Sep 9, 7:25 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 725 PM CDT TUE SEP 9 2014 KSZ032-047-100100- BARTON-RUSSELL- 725 PM CDT TUE SEP 9 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BARTON COUNTY IN CENTRAL KANSAS... SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF OTIS...OR 22 MILES NORTHWEST OF GREAT BEND...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... GALATIA...SUSANK...BUNKER HILL...MILBERGER AND RUSSELL AIRPORT. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3892 9869 3858 9853 3849 9903 3878 9904 TIME...MOT...LOC 0026Z 226DEG 30KT 3862 9905 LAWSON
Special weather statement, Sep 9, 8:34 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 834 PM CDT TUE SEP 9 2014 KSZ032-100200- RUSSELL- 834 PM CDT TUE SEP 9 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 900 PM CDT * AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NATOMA...OR 17 MILES NORTHWEST OF RUSSELL...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PARADISE AND WALDO. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 9904 3914 9877 3906 9874 3901 9904 TIME...MOT...LOC 0135Z 254DEG 37KT 3907 9907 LAWSON
Special weather statement, Sep 9, 9:16 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 916 PM CDT TUE SEP 9 2014 KSZ032-047-100245- BARTON-RUSSELL- 916 PM CDT TUE SEP 9 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BARTON COUNTY IN CENTRAL KANSAS... SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 945 PM CDT * AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF GALATIA...OR 20 MILES SOUTHWEST OF RUSSELL...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... GALATIA...SUSANK...DORRANCE...BUNKER HILL...MILBERGER AND RUSSELL AIRPORT. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3886 9904 3891 9857 3859 9854 3853 9903 TIME...MOT...LOC 0216Z 253DEG 37KT 3867 9906 LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 19 min |
| Sep 9, 7:13 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Sep 9, 7:25 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Sep 9, 8:34 PM CDT | Special Weather Statement | ICT | Russell | 26 min |
| Sep 9, 9:16 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| Sep 9, 10:13 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Sep 9, 10:47 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth | 28 min |
| Sep 9, 11:53 PM CDT | Special Weather Statement | ICT | Reno, Rice | 37 min |
| Sep 10, 12:30 AM CDT | Special Weather Statement | ICT | Harvey, Reno | 30 min |
| Sep 10, 12:57 AM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.